Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

April 30, 2015Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 30, 2015, 2:23 PM EDT for Cumberland County, New Jersey. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2015, 2:23 PM EDT (18:23 UTC)
Expired
Apr 30, 2015, 3:00 PM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly

County Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2015-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2015-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS81 KPHI 301823
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT THU APR 30 2015
 
NJZ021-301900-
CUMBERLAND-
223 PM EDT THU APR 30 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND COUNTY...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS OVER CUMBERLAND...OR NEAR
MILLVILLE...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. DOWNPOURS WILL CAUSE 
WATER TO POND ON SOME ROADWAYS FOR A TIME.

LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...CUMBERLAND...LAUREL LAKE...
MAURICETOWN...SOUTH VINELAND...LEESBURG...PORT ELIZABETH...
BRICKSBORO...ROSENHAYN AND PORT NORRIS.

SOME CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3937 7486 3924 7498 3928 7503 3927 7505
      3928 7504 3928 7506 3931 7509 3931 7510
      3932 7510 3944 7527 3948 7511 3946 7508
      3949 7507 3951 7499
TIME...MOT...LOC 1820Z 163DEG 12KT 3939 7497 
$$

GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 30, 12:28 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 30, 12:28 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 PM EDT THU APR 30 2015

.SYNOPSIS...
LOW PRESSURE NEAR THE COAST OF THE SOUTHEASTERN STATES WILL MOVE
NORTHEASTWARD THOUGH FRIDAY. HIGH PRESSURE WILL THEN BUILD IN
BEHIND THE DEPARTING LOW FOR THE WEEKEND AND INTO EARLY NEXT WEEK.
A COLD FRONT WILL APPROACH ON TUESDAY AND MAY STALL OVER OUR REGION
BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12:30 PM UPDATE: TEMPERATURES HAVE COME UP NICELY OVER THE PAST
FEW HOURS WHICH MAY ALLOW MANY OF TO GET CLOSE TO 70 TODAY. ESN IS
ALREADY IN THE 70'S. HIGH CLOUDS WILL BE ON THE INCREASE FROM THE
WEST WITH LOW CLOUDS MOVING ONSHORE ACROSS CENTRAL AND NORTHERN
NJ. WILL CONTINUE WITH MOSTLY CLOUDY SKIES EVENTHOUGH MOST
LOCATIONS MAY JUST SEE HIGH CLOUDS THIS AFTERNOON. SOME SHOWERS ARE
ADVANCING TOWARD THE DELMARVA CURRENTLY SO WILL CONTINUE WITH
INCREASING POPS THIS AFTERNOON FOR THE DELMARVA.

PREVIOUS:

AN UPR LOW NR THE GRTLKS WILL MOVE SEWD WHILE A
SFC LOW OFF THE CAROLINA CST WILL MOVE TO THE NE AND EVENTUALLY E.
BOTH OF THESE FEATURES WILL KEEP AN ABUNDANCE OF CLOUDS OVER THE
REGION.

AS HAS BEEN THE CASE FOR THE PAST FEW DAYS, THERE IS SOME
DISAGREEMENT WRT PRECIP PLACEMENT, BUT THE BEST CHCS LOOK TO BE OVER
THE LWR DELMARVA AND THEN NWWD INTO MD AND THE WRN PERIPHERY OF THE
CWA.  MOST LOCATIONS DO APPEAR TO BE DRY DURG THE DAY.

THE GFS DOES CONTINUE IT'S WET BIAS, BRINGING SOME PRECIP UP HT I-95
CORRIDOR.  IT CAN NOT BE RULED OUT, BUT FOR NOW WILL KEEP THINGS
DRY.  WITH A GUSTY E TO NE WIND, DESPITE TEMPS INTO THE UPPER 60S,
WITH CLOUD COVER WIT WILL FEEL COOLER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE AFOREMENTIONED UPR LOW WILL BE ABOUT TO PASS OFF
THE CST BY DAYBREAK FRI AND THIS WILL CAUSE THE SFC LOW TO MOVE EVEN
FURTHER EWD WITH TIME.  ONCE AGAIN, MOST, IF NOT ALL PRECIP SHOULD
BE CONFINED TO THE LWR DELMARVA WITH MOST OTHER PLACES REMAINING
CLOUDY AND DRY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
COMPLEX PATTERN THROUGH THE WEEKEND ASSOCIATED WITH CUT-OFF,
MID-LEVEL LOW INVOF THE MID-ATLANTIC. AS THIS FEATURE MOVES
FURTHER OFFSHORE...FAIR WEATHER EXPECTED LATE IN THE WEEKND
INTO EARLY NEXT WEEK...BEFORE A COLD FRONT APPROACHES EARLY
NEXT WEEK. AS THE FLOW BECOMES PARALLEL TO THIS FEATURE, IT
MAY STALL OVER THE MID-ATLANTIC BY THE MIDDLE OF THE WEEK.
OVERALL...THE BEST CHANCE OF PRECIP WILL BE FRIDAY MORNING
AND AGAIN DURING THE TUE-WED TIME FRAME...WITH TEMPERATURES
GRADUALLY WARMING TO ABOVE NORMAL LEVELS BY EARLY NEXT WEEK.

FRIDAY...EXPECTING A MOSTLY CLOUDY DAY AS LOW PRESSURE MOVES
WELL TO OUR SOUTH. THERE IS SOME UNCERTAINTY AS TO HOW FAR
NORTH HEAVIER PRECIP MAKES IT INTO THE DELMARVA...AS WELL AS
JUST HOW QUICKLY IT MOVES OFFSHORE. THIS WILL BEAR WATCHING
WITH A 2.0 INCH QPF BULLSEYE JUST OFFSHORE. ATTM...GENERALLY
LIGHT QPF IN THE FORECAST W/AMOUNTS GENERALLY UNDER 0.5 INCH
CONFINED TO THE DELMARVA. COULD CERTAINLY SEE PRECIP LINGER
LONGER INTO THE DAY ON FRIDAY IF THIS SYSTEM SLOWS A BIT.
WITH HIGH PRESSURE TO THE NORTH...THERE WILL ALSO BE A TIGHT
GRADIENT OVER THE AREA...WITH WIND GUSTS UP TO 30 KTS ALONG
THE COAST OUT OF THE NORTHEAST. A COOL DAY WITH ONSHORE FLOW.

SATURDAY...S/WV DISTURBANCE MOVES SOUTHWARD ALONG THE BACK-
SIDE OF DEPARTING MID-LEVEL, CUTOFF LOW. THERE IS SUFFICIENT
LOW-LEVEL MOISTURE...ALONG WITH A SURFACE TROUGH...SO -SHRA
ARE POSSIBLE. WITH THE MID-LEVEL LOW NEARBY..CANNOT RULE OUT
ISOLATED -TSRA...BUT LEFT MENTION OUT OF THE FORECAST FOR
NOW AS STABILITY INDICES ARE MARGINAL AT BEST.

SUNDAY...EXPECTING GENERALLY FAIR WEATHER WITH TEMPERATURES
NEAR SEASONABLE LEVELS. STILL CANNOT RULE OUT AN ISOLATED
-SHRA...BUT NOT BUYING THE GFS QPF...WHICH APPEARS OVERDONE.

MONDAY...ANOTHER FAIR WEATHER DAY WITH A DRY WARM FRONTAL
PASSAGE EXPECTED. ABOVE NORMAL HIGH TEMPERATURES...COOLER
NEAR THE COAST IN A SOUTHERLY FLOW.

MONDAY NIGHT THRU WEDNESDAY...A COLD FRONT APPROACHES THE
REGION...W/THE MID-LEVEL FLOW GRADUALLY BECOMING PARALLEL
TO THIS FEATURE...WHICH MAY STALL OVER THE REGION BY MID-
WEEK. THIS LEADS TO UNCERTAINTY IN POPS AND TEMPS DURING
THIS TIME FRAME.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS WILL PREVAIL AT THE TAF SITES THU THE DAY
TODAY AND AT MOST SITES TONIGHT.  HOWEVER, AT KMIV AND KACY, SOME
MVFR IS FCST TWD THE END OF THE PD.  CONFIDENCE IS LWR THAN AVERAGE
ON THE MVFR CONDS.

AN UPR LOW NR THE GRTLKS WILL MOVE SEWD THRU TONIGHT AND BE LOCATED
IN NC BY DAYBREAK FRI.  A SFC LOW WILL FORM NR THE CAROLINAS AND
MOVE NEWD THEN EWD.  SOME PRECIP IS PSBL MAINLY S OF THE TAF SITES,
BUT THE BEST CHCS WUD BE AT KMIV AND KACY.  FOR NOW WILL LEAVE OUT
OF THE INDIVIDUAL FCSTS.

A GUSTY E TO NE WIND WILL DEVELOP DURG THE DAY AND CUD GUST AS HIGH
AS 20 KT.  THE GUSTINESS SHUD DECREASE AFTER SUNSET BUT MAY LINGER
AT KMIV AND KACY.

OUTLOOK...
FRI AND SAT...MVFR POSSIBLE IN SHRA...OTHERWISE VFR EXPECTED. WINDS
MAY GUST TO 25 KNOTS OUT OF THE NORTHEAST ON FRI.

SUN AND MON...VFR EXPECTED.

&&

.MARINE...
THE SCA HEADLINE WILL REMAIN IN PLACE UNCHANGED AS NELY
FLOW DEVELOPS AND INCREASES.  THE WIND CUD GUST TO 30 KT AND SEAS
WILL INCREASE TO AROUND 7 FT.

OUTLOOK..
FRI AND FRI NIGHT...WINDS AND SEAS WILL GRADUALLY SUBSIDE BELOW
SCA THRESHOLDS FRIDAY EVENING.

SAT THRU MON...WINDS AND SEAS EXPECTED TO REMAIN BLW SCA CRITERIA.

&&

.TIDES/COASTAL FLOODING...
WITH THE FULL MOON ON SATURDAY, ASTRONOMICAL HIGH TIDES BY FRIDAY
WILL ALREADY BE NEAR MEAN HIGHER HIGH WATER. THEREFORE, DEPENDING
ON HOW CLOSE THE COASTAL LOW TRACKS TO OUR REGION, THERE IS A
CHANCE FOR MINOR TIDAL FLOODING WITH THE HIGH TIDE CYCLE DURING
THE DAY ON FRIDAY. THIS IS VERY DEPENDENT ON THE TRACK OF THE LOW,
AND AT THIS POINT, THE GFS HAS BEEN TRENDING FURTHER EAST WITH THE
TRACK, CLOSER TO THE ECMWF. THE FURTHER EAST THE TRACK IS, THE
LESS OF AN IMPACT FOR OUR REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
     FRIDAY FOR ANZ431-450>455.

&&

SYNOPSIS...FRANCK
NEAR TERM...GAINES/NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...FRANCK
AVIATION...FRANCK/NIERENBERG
MARINE...FRANCK/NIERENBERG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 30, 4:05 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT THU APR 30 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-010815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
405 AM EDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-010815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 AM EDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANCK

In the hours before

Special weather statement, Apr 30, 2:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT THU APR 30 2015

NJZ021-301900-
CUMBERLAND-
223 PM EDT THU APR 30 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND COUNTY...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS OVER CUMBERLAND...OR NEAR
MILLVILLE...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. DOWNPOURS WILL CAUSE
WATER TO POND ON SOME ROADWAYS FOR A TIME.

LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...CUMBERLAND...LAUREL LAKE...
MAURICETOWN...SOUTH VINELAND...LEESBURG...PORT ELIZABETH...
BRICKSBORO...ROSENHAYN AND PORT NORRIS.

SOME CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3937 7486 3924 7498 3928 7503 3927 7505
      3928 7504 3928 7506 3931 7509 3931 7510
      3932 7510 3944 7527 3948 7511 3946 7508
      3949 7507 3951 7499
TIME...MOT...LOC 1820Z 163DEG 12KT 3939 7497

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:54 PM EDTSpecial Weather StatementPHIAtlantic51 min
Apr 30, 3:11 PM EDTAreal Flood AdvisoryPHICumberland3 hr

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.